Fatigue and my muse

By | September 8, 2014

I was writing a comment the other day on a friends blog post, about how I blog because I have to. I have a ‘muse’ which compels me to write something. Something will happen during the day, and an idea will spark. After thinking about it a bit, I usually have some form of blog post that just must be written.

This last couple of weeks have shown how my ‘muse’ can be affected by by how I’m physically and mentally feeling. Early in the week I was making great process with a bunch of academic work that I needed to do. I was on the computer most of the day. I even wrote a few blog posts – but then, I got tired. Fatigue hit but so did zapping muscle pains (I’m told these are a side-effect of Taxol and should reduce after the first few treatments). The combination meant that my brain just shut down. I could barely manage reading my email, never mind answering it.

At those times I also feel like I don’t have a whole lot to say on the blog. It is like the day goes by without me really participating in it. I find myself wishing the time would pass faster, so that my energy might return faster – wanting to go back to the energetic self that was out walking, biking, and/or swimming every day.

The pool will soon be shut down for the season, and I shall miss it. It has been cloudy in the mornings, which means the prospect of a swim less enjoyable. When I say shut down, they don’t actually close the pool, they just stop heating it. Once they do that, it becomes too cold to swim.

I haven’t been out on my bike in ages. I hope to get out for a ride tomorrow. If this week is anything like last week, I shall find myself feeling good on Tuesday, and less well on Wednesday.

Mentally, the one week cycles are a bit more difficult to manage. I feels like I haven’t recovered from one before I’m up for the next. Although I felt like I had not fully recovered from AC chemo before I started Taxol. So, last week may have involved some lingering effects.

Taxol also seems to be affecting my sleep more than the other meds. I seem to be having difficulty getting a decent nights sleep. Now, I wonder how much of that it due to not enough exercise? Either way, it quickly becomes a vicious cycle of not enough sleep and not enough energy. With each day, I hope to feel stronger on the next. I want my energy back NOW!

Leave a Reply

Your email address will not be published.